MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number 2012-12
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation could not be performed since the surgical team at the hospital had discarded the complaint device.So, we were unable to determine the exact root cause of this device failure.Device was checked before use and was found to be functional.Both balloons in the shunt worked properly throughout the entire endarterectomy procedure.It was after completion of the procedure, surgeon encountered this issue as he was unable to deflate the internal carotid balloon by aspirating the saline in the balloon.So, he had to puncture the balloon in order to deflate it.No further intervention was needed.Surgeon was able to remove the entire balloon without any balloon fragmentation.We reviewed the lot history records for this lot number and did not find any discrepancies that would contribute to this incident.Our complaint history analysis showed that no other similar complaints were found on this lot number.Hence, we consider this event to be an isolated incident.Our manufacturing team does conduct 100% inspection on each device and tests them for balloon functionality.Each balloon is inspected to ensure they inflate and deflate properly.No further information was provided by the treating surgeon.Since the balloon operated properly during pre-use check and during use, it is possible that some anatomical or procedural factors may have contributed to this issue.
 
Event or Problem Description
Surgeon was unable to remove the internal carotid balloon from the patient's internal carotid artery after completion of carotid endarterectomy procedure.So, he punctured the balloon with a needle to deflate the balloon and was then able to remove it.No further intervention was needed.The surgical team tested the device before the procedure and both balloons were found to be functional.

Brand Name
PRUITT F3 CAROTID SHUNT
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key8532733
Report Number1220948-2019-00045
Device Sequence Number2458503
Product Code MJN
UDI-Device Identifier00840663101238
UDI-Public00840663101238
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051067
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2023
Device Catalogue Number2012-12
Device Lot NumberPFT3393
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2019
Initial Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1